Michigan, 2009Cold in Michigan, January 25 to 26, 2009
January 25 to 26, 2009 · NWS MQT · 9 events in 9 counties and zones
A surge of Arctic air brought bitter cold temperatures and wind chills into Upper Michigan on the 25th and 26th. Locally heavy lake effect snow also occurred over northern Luce County.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surge of Arctic air brought bitter cold temperatures and wind chills into Upper Michigan on the 25th and 26th. Locally heavy lake effect snow also occurred over northern Luce County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jan 24, 11:20 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 24, 11:20 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1220 AM EST SUN JAN 25 2009
UPDATED AVIATION DISCUSSION FOR 06Z TAF ISSUANCE
.UPDATE... ISSUED AT 1115 PM EST
MAIN CHANGE FOR UPDATE WAS TO ISSUE WINTER WX ADVY FOR ALGER/LUCE
COUNTIES THRU SUN AFTN. RADAR SHOWS A VERY IMPRESSIVE DOMINANT LES
BAND ALONG SFC TROF DROPPING S ACROSS ERN LAKE SUPERIOR THIS EVENING.
ITS NOT TOO OFTEN THAT THE KMQT RADAR CAN PICK UP LES AS FAR E AS
THE ONTARIO SHORELINE. THIS MAIN BAND PROBABLY WONT MAKE IT TOO FAR
INLAND GIVEN LACK OF A STRONG NRLY PUSH BEHIND TROF. NONETHELESS...
IT APPEARS AREAS ROUGHLY FROM GRAND MARAIS E TO TAHQUAMENON FALLS
AND N TO THE LAKESHORE WILL BE SETTING UP FOR SOME HEALTHY SNOW
OVERNIGHT...ESPECIALLY WITH THE INITIAL BAND MOVING ONSHORE. SHOULD
CONVERGENCE ZONE SET UP NEARLY STATIONARY AND MAINTAIN A DOMINANT
LES BAND...THERE WILL BE IMPRESSIVE SNOW TOTALS IN A VERY NARROW
CORRIDOR NEAR THE LAKESHORE. WILL BE SOMETHING TO WATCH OVERNIGHT.
FOR NOW...INCLUDED 2-4 INCH TOTALS OVERNIGHT WITH ANOTHER 1-3 SUN.
&&
.SYNOPSIS... ISSUED AT 325 PM EST
12Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW NW FLOW ALF OF
ARCTIC AIR OVER THE UPR GRT LKS BTWN VORTEX CENTERED OVER HUDSON BAY
AND RDG OFF THE W COAST OF CANADA. LLVL FLOW OVER THE FA HAS BACKED
MORE W THIS AFTN WITH PRES FALLS OVER ONTARIO COINCIDENT WITH
PASSAGE OF SHRTWV ACRS NRN ONTARIO AND SHIFT OF ARCTIC HI PRES RDG
IN THE PLAINS SE TOWARD IA. LES HAS SHIFTED TO JUST OVER THE
KEWEENAW AND NEAR LK SUP E OF PIX ROCKS. SKIES ARE MOSUNNY TO THE S
OF THESE AREAS WITH MORE UNMODIFIED FLOW OF DRY/STABLE ARCTIC AIR.
RECENT RAOBS/TAMDAR SDNGS FM MN...WI AND THE CWA INDICATE INVRN BASE
SFC-H95 WITH PWAT ARND 0.05 INCH. SO DESPITE H85 TEMPS IN THE -20 TO
-25C RANGE OVER LK SUP...LES BANDS/SHSN APPEAR TO BE RATHER WEAK PER
STLT IMAGERY/88D REFLECTIVITY. HOWEVER...GUSTY W WINDS NEAR LK SUP
ENHANCED BY PRES FALLS IN ONTARIO/TIGHTENING PRES GRADIENT HAVE
RESULTED IN LO VSBYS IN EXPOSED LOCATIONS DUE TO BLOWING OF FINE SN
FLAKES PRODUCED IN CLDS TOO COLD FOR DENDRITIC SN GROWTH. TEMPS/WIND
CHILLS ARE RECOVERING ONLY SLOWLY DESPITE THE SUNSHINE WITHIN CORE
OF ARCTIC AIRMASS...BUT WIND CHILLS HAVE RISEN ABV ADVY THRESHOLD
EVERYWHERE.
&&
.SHORT TERM (TNGT AND SUN)... ISSUED AT 325 PM EST
MAIN FCST CONCERNS IN THIS PD ARE LES TRENDS/AMTS AND WIND CHILLS AS
WELL AS HEADLINES.
FOR TNGT...SHRTWV IN ONTARIO IS PROGGED TO SWING E ARND HUDSON BAY
VORTEX AND INTO QUEBEC OVERNGT. THIS MOTION WL RESULT IN A VEERING
LLVL FLOW TO MORE NW THRU THE NGT. SO EXPECT LES/LK CLDS TO DRIFT
BACK ONSHORE INTO AT LEAST AREAS FVRD BY 300 TO 310 FLOW. ALTHOUGH
STABILITY/CHILL OF ARCTIC AIRMASS/LO DGZ WL LIMIT LES ACCUMULATIONS
EXPECIALLY OVER THE W...OPTED TO EXTEND WINTER WX ADVY FOR THE
KEWEENAW ZNS THRU MUCH OF THE NGT UNTIL WINDS DIMINISH LATE TO
ACCOUNT FOR EFFICIENT VSBY RESTRICTION WITH BLOWING OF FINE FLAKES.
ALSO CONTEMPLATED GOING WITH ADVY FOR ALGER/LUCE ZNS TO ACCOUNT FOR
SHARPENING LLVL CNVGC THERE NEAR LK INDUCED VORTEX PROGGED TO DVLP
JUST TO THE N OVER ERN LK SUP AND JUST W OF DRAINAGE LAND BREEZE
FLOW OFF ONTARIO. AN AGGRAVATING FACTOR WOULD BE ENHANCED WNW FLOW
ON THE SW FLANK OF VORTEX THAT WL CAUSE BLSN NEAR THE SHORE MAINLY
IN ALGER COUNTY. BUT AREA OF STRONGER WINDS/GREATER LES ALONG
POTENTIAL AXIS OF LLVL CNVGC WL BE SEPARATE. SINCE AREA OF MOST
ADVERSE CONDITIONS SEEMS WL BE ON THE SMALL SIDE...DECIDED TO NOT GO
WITH ADVY AFT COORDINATION WITH APX. GIVEN HI STABILITY OF ARCTIC
AIRMASS AND LO MIN TEMPS OBSVD UPSTREAM THIS MRNG...WL TEND TOWARD
THE LO END OF GUIDANCE FOR TEMPS FCST. EXPECTED WIND CHILLS INTO SUN
MRNG SUPPORT GOING ADVYS WITH SOME MINOR TIMING ADJUSTMENTS.
FLOW IS PROGGED TO BACK A BIT ON SUN AFTN UNDER SLOWLY RISING
HGTS...SO LES WL SHIFT BACK TO THE N BY 18Z. WITH WIND SPEEDS NOT AS
HI AS TNGT WITH ARCTIC RDG NOSING TOWARD UPR MI...BLSN SHOULD ALSO
BE LESS OF A THREAT. ALTHOUGH 3 TO 4 INCHES OF SNOW SEEMS LIKELY IN
COASTAL LUCE AND ERN ALGER COUNTIES NEAR LK INDUCED LO OVER SE LK
SUP...RELATIVELY SMALL COVG OF STRONGER WINDS/ADVERSE CONDITIONS
AGAIN SUGS ADVY NOT NECESSARY. SKIES WL BE MOSUNNY OVER THE SCNTRL.
EXPECT HI TEMPS TO BE A COUPLE OF DEGREES LOWER THAN TDAY WITH LOWER
H85 TEMPS INVADING THE FA IN NW FLOW IN THE WAKE OF SHRTWV PASSING
THRU ONTARIO.
COORDINATED WITH APX.
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
FOR THE MOST PART...THE CURRENT HIGH PRESSURE SYSTEM WILL GAIN
STRENGTH OVER THE MISSOURI RIVER VALLEY THROUGH MONDAY...AND THEN
SETTLE OVER MIDDLE MISSISSIPPI RIVER VALLEY TUESDAY BEFORE SLIDING
TO THE NEW ENGLAND BY WEDNESDAY. OUR NEXT LOW PRESSURE SYSTEM OF
SIGNIFICANCE WILL SLIDE IN FROM MANITOBA LATE WEDNESDAY NIGHT
THROUGH THURSDAY.
THE COLD NIGHTS WILL REMAIN THROUGH MONDAY NIGHT...BEFORE RETURNING
TO NEAR NORMAL TUESDAY NIGHT...AND BELIEVE IT OR NOT ABOVE NORMAL
WEDNESDAY NIGHT. AT WFO MARQUETTE...THE NORMAL MINIMUM TEMPERATURE
THIS TIME OF YEAR IS RIGHT AROUND 0F...WITH HIGH TEMPERATURES IN THE
LOWER 20S.
BACK TO THE COLD BEFORE THE WARMUP...
EVEN WITH TEENS BELOW ZERO ONCE AGAIN MONDAY NIGHT...THE WIND WILL
BE LIGHTER...LIMITING THE OPPORTUNITY FOR WIND CHILL READINGS TO
FALL INTO THE -25F TO -34F ADVISORY RANGE. STILL...A WIND CHILL
ADVISORY WAS NEEDED FROM ROUGHLY 06Z THROUGH 15Z MONDAY FROM
MARQUETTE TO DICKINSON COUNTY WEST...EXCLUDING NORTHERN HOUGHTON AND
KEWEENAW.
DRY WEATHER IS FIGURED TUESDAY NIGHT AND MOST OF WEDNESDAY. SOUTH TO
SOUTHEASTERLY FLOW OFF OF LAKE MICHIGAN AHEAD OF THE NEXT
APPROACHING LOW MAY SPARK SOME LAKE EFFECT SNOW SHOWERS OVER
SOUTHERN SCHOOLCRAFT COUNTY ON EAST. 850MB TEMPERATURES SHOULD BE A
FAVORABLE -9C TO -10C AT THAT TIME. WILL GO WITH AN OPTIMISTIC
FORECAST AND PLACE SPRINKLES ONLY IN THAT AREA DURING THE AFTERNOON
HOURS...BUT WILL KEEP IT IN MIND AND POSSIBLY ADD LOW CHANCE POPS AS
THE TIME NEARS.
LOOKING TOWARDS MIDWEEK...AND THE APPROACHING SURFACE LOW FROM THE
NORTHWEST...MODEL GUIDANCE CONTINUES TO BE AN ISSUE...DIVERGING IN
ITS EVOLUTION FROM 12Z TUESDAY OVER NORTHERN BRITISH COLUMBIA AT
LEAST WHEN COMPARING THE GFS AND 24/00Z ECMWF. THE NAM IS SIMILAR
TO THE GFS...AT LEAST THROUGH 00Z WEDNESDAY. STILL...THE GFS IS
MUCH STRONGER WITH THE SURFACE LOW...RESULTING IN A SLOWER SLIDE
ACROSS TOWARDS UPPER MICHIGAN THAN THE 24/00Z ECMWF. THE 24/12Z RUN
OF THE ECMWF CAN IN MORE ALIGNED TIME WISE...BUT IS STILL WEAKER.
AS A RESULT OF THESE DISCREPANCIES...ONLY SMALLER SCALE CHANGES WERE
MADE FROM WEDNESDAY ON.
&&
.AVIATION (FOR THE 06Z TAF ISSUANCE)...
AT KCMX...EXPECT LAKE EFFECT SNOW AND BLSN THRU THE FCST PERIOD AS
ARCTIC AIR FLOWS ACROSS LAKE SUPERIOR. LIFR/IFR CONDITIONS SHOULD
IMPROVE TO PREVAILING IFR LATER IN THE NIGHT AS WINDS DIMINISH A
BIT...RESULTING IN LESS SIGNIFICANT BLSN. WHILE IFR CONDITIONS
SHOULD BE THE RULE SUN...WOULD NOT BE SURPRISED TO SEE BRIEF PERIODS
OF MVFR. FURTHER DIMINISHING OF WINDS LATE AFTN/EARLY EVENING SHOULD
BRING CONDITIONS UP TO PREVAILING MVFR.
EXPECT VFR CONDITIONS TO PERSIST AT KSAW THRU THE FCST PERIOD WITH
DOWNSLOPE WRLY FLOW OF UNMODIFIED...DRY ARCTIC AIR.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...
GOING GALE WARNING SEEMS ON TRACK FOR AREAS NEAR W-E AXIS OF
ENHANCED LLVL CNVGC ACRS CNTRL LK SUP AND/OR WHERE TERRAIN
ENHANCEMENT ARND ISLE ROYALE/KEWEENAW PENINSULA ACCELERATE THE WLY
FLOW. AS FLOW VEERS TNGT AND WEAKENS...GALES WL GRDLY DIMINISH BUT
BE MOST PERSISTENT OVER THE SE PORTION OF THE LK. WITH ARCTIC AIR
FIRMLY ENTRENHCED INTO MID WEEK...HVY FREEZING SPRAY WRNGS WL CONT
INTO WED.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR MIZ001-003.
WIND CHILL ADVISORY UNTIL 12 PM EST SUNDAY FOR MIZ002>005-084.
WIND CHILL ADVISORY UNTIL 11 AM CST SUNDAY FOR MIZ009>011.
WIND CHILL ADVISORY FROM MIDNIGHT EST /11 PM CST/ SUNDAY NIGHT
TO 10 AM EST /9 AM CST/ MONDAY FOR MIZ002-004-005-009>011-
084.
WINTER WEATHER ADVISORY UNTIL 5 PM EST SUNDAY FOR MIZ006-007.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST WEDNESDAY FOR LSZ266-
267.
GALE WARNING UNTIL 7 AM EST SUNDAY FOR LSZ266-267.
HEAVY FREEZING SPRAY WARNING UNTIL 1 AM EST /MIDNIGHT CST/
SUNDAY FOR LSZ162.
HEAVY FREEZING SPRAY WARNING UNTIL 7 PM EST WEDNESDAY FOR LSZ263-
264.
GALE WARNING UNTIL 1 AM EST SUNDAY FOR LSZ263-264.
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST SUNDAY FOR LSZ265.
&&
UPDATE...ROLFSON
SYNOPSIS/SHORT TERM...KC
LONG TERM...KF
AVIATION...ROLFSON
MARINE...KCHazardous weather outlook, Jan 24, 3:11 PM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
411 PM EST SAT JAN 24 2009
MIZ001-003-251200-
KEWEENAW-NORTHERN HOUGHTON-
411 PM EST SAT JAN 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
EXPECT MODERATE LAKE EFFECT SNOW AND BLOWING SNOW TO PERSIST
THROUGH TONIGHT. IN ADDITION...WIND CHILL VALUES WILL RANGE FROM
18 BELOW TO 28 BELOW ZERO OVER NORTHERN HOUGHTON COUNTY. SEE THE
LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WIND CHILL VALUES WILL RANGE FROM 18 BELOW TO 28 BELOW ZERO OVER
NORTHERN HOUGHTON COUNTY SUNDAY MORNING. SEE THE LATEST WINTER WEATHER
STATEMENT FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS ARE GREATLY APPRECIATED.
MIZ006-007-251200-
ALGER-LUCE-
411 PM EST SAT JAN 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
EXPECT MODERATE LAKE EFFECT SNOW AND BLOWING SNOW TO PERSIST
THROUGH TONIGHT EAST OF MUNISING...WITH 1 TO 4 INCHES OF TOTAL
SNOW TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LAKE EFFECT SNOW WITH PATCHY BLOWING SNOW WILL CONTINUE
SUNDAY...MOVING NEAR AND EAST OF GRAND MARAIS BY EARLY AFTERNOON.
ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS ARE GREATLY APPRECIATED.
MIZ002-004-005-009>012-084-251200-
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-
SOUTHERN HOUGHTON-
411 PM EST SAT JAN 24 2009 /311 PM CST SAT JAN 24 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
EXPECT WIND CHILL VALUES TO DIP TO 20 BELOW TO 33 BELOW
ZERO...COLDEST AWAY FROM LAKE SUPERIOR. SEE THE LATEST WINTER
WEATHER STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
EXPECT WIND CHILL VALUES TO REMAIN 20 BELOW TO 32 BELOW ZERO
SUNDAY MORNING. ALTHOUGH THE WIND CHILLS WILL MODERATE TO 5 TO 15
BELOW ZERO ON SUNDAY AFTERNOON...PLAN ON WIND CHILL VALUES
DROPPING TO 18 TO 28 BELOW ZERO AGAIN ON SUNDAY NIGHT AND EARLY
MONDAY. SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ013-014-085-251200-
DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
411 PM EST SAT JAN 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-263>267-251200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
411 PM EST SAT JAN 24 2009 /311 PM CST SAT JAN 24 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
WESTERLY GALE FORCE WINDS TO 40 KNOTS ARE EXPECTED OVER CENTRAL
AND EASTERN LAKE SUPERIOR LATE THIS EVENING. HEAVY FREEZING SPRAY IS
EXPECTED OVER ALL OF LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER
MESSAGE AND MARINE FORECASTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAVY FREEZING SPRAY WILL CONTINUE ON MUCH OF LAKE SUPERIOR
THROUGH WEDNESDAY. SEE THE LATEST MARINE WEATHER MESSAGE AND
MARINE FORECASTS FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF
Cold/Wind Chill, Gogebic
- When
- January 25, 2:00 AM CST to January 26, 11:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- AWOS
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Bitter cold wind chills of 20 to 35 below zero occurred throughout much of the period.
Cold/Wind Chill, Marquette
- When
- January 26, 2:00 AM EST to 11:00 AM EST
- Where
- Marquette forecast zone
- Reported by
- AWOS
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Bitter cold wind chills of 20 to 30 below zero occurred throughout much of the period.
Cold/Wind Chill, Baraga
- When
- January 26, 2:00 AM EST to 11:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Bitter cold wind chills of 20 to 30 below zero occurred throughout much of the period.
Cold/Wind Chill, Iron
- When
- January 26, 1:00 AM CST to 10:00 AM CST
- Where
- Iron forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
Bitter cold wind chills of 20 to 30 below zero occurred throughout much of the period.
Cold/Wind Chill, Ontonagon
- When
- January 26, 2:00 AM EST to 11:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Bitter cold wind chills of 20 to 30 below zero occurred throughout much of the period.
Cold/Wind Chill, Delta
- When
- January 26, 2:00 AM EST to 11:00 AM EST
- Where
- Delta forecast zone
- Reported by
- AWOS
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Bitter cold wind chills of 20 to 30 below zero occurred throughout much of the period. Rapid River, Bark River-Harris and Mid-Peninsula school districts were closed on the 26th due to the cold weather.
Cold/Wind Chill, Menominee
- When
- January 26, 1:00 AM CST to 10:00 AM CST
- Where
- Menominee forecast zone
- Reported by
- AWOS
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
Bitter cold wind chills of 20 to 30 below zero occurred throughout much of the period. The Bark River-Harris school district was closed on the 26th.
Cold/Wind Chill, Southern Schoolcraft
- When
- January 26, 2:00 AM EST to 11:00 AM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- AWOS
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Bitter cold wind chills of 20 to 30 below zero occurred throughout much of the period. Manistique Area Schools were closed on the 26th due to the cold weather.
Cold/Wind Chill, Dickinson
- When
- January 26, 1:00 AM CST to 10:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- ASOS
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
Bitter cold wind chills of 20 to 30 below zero occurred throughout much of the period.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Minnesota, January 25, 20091 death · 1 event
- Winter Weather in Illinois, January 25, 20096 injured · 3 events
- Strong Wind in California, January 25, 2009$25,000 · 1 event
- Heavy Snow in Alaska, January 25 to 27, 200910 events
- Extreme Cold and Cold in New York, January 25, 20096 events
- Winter Storm in Wyoming, January 25 to 26, 20096 events
- Cold in Vermont, January 25, 20093 events
- Dense Fog in Utah, January 25, 20091 event
- Wildfire in Texas, January 25, 20091 event
- High Wind in California, January 25, 200954 kt wind · 1 event
- Winter Storm in Colorado, January 25 to 27, 20091 event
- Heavy Snow in Idaho, January 25 to 26, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 151582, 151583, 151584, 151585, 151586, 151587, 151588, 151589, 151590.